Alert archive / California / Wind Advisories in 2024

Wind Advisory 6, NWS San Diego, CA

January 26, 20244 counties in California

NWS San Diego, CA issued this wind advisory at Jan 26, 2024, 12:53 PM PST for 4 counties in California. It took effect at Jan 27, 2024, 1:00 AM PST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2024, 12:53 PM PST (20:53 UTC)
In effect from
Jan 27, 2024, 1:00 AM PST
Expired
Jan 28, 2024, 4:00 PM PST
In force
39 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2024-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2024-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

872 
WWUS76 KSGX 262053
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1253 PM PST Fri Jan 26 2024

CAZ048-050-055>058-065-554-270615-
/O.NEW.KSGX.WI.Y.0006.240127T0900Z-240129T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, 
Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
1253 PM PST Fri Jan 26 2024

...WIND ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 4 PM PST
SUNDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts 45 to 55 mph 
  expected directly below passes. Local wind gusts up to 65 mph 
  possible in wind prone locations in the mountains. Wind gusts in
  the valleys and inland Orange County will be mostly 35 to 45 
  mph

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Diego County Valleys, San Bernardino County 
  Mountains, Riverside County Mountains, Santa Ana Mountains and 
  Foothills, San Diego County Mountains, San Gorgonio Pass Near 
  Banning and Orange County Inland Areas.

* WHEN...From 1 AM Saturday to 4 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Winds will be strongest on Saturday,
  gradually weakening and becoming more localized into Sunday
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

CO
5 follow-up statements
240 
WWUS76 KSGX 270524
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
924 PM PST Fri Jan 26 2024

CAZ048-050-055>058-065-554-271400-
/O.CON.KSGX.WI.Y.0006.240127T0900Z-240129T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, 
Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
924 PM PST Fri Jan 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO 4 PM PST
SUNDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts 45 to 55 mph
  expected. Local wind gusts up to 65 mph possible in wind prone
  passes, canyons, and coastal slopes. Wind gusts in the valleys 
  and inland Orange County will be mostly 35 to 45 mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Diego County Valleys, San Bernardino County 
  Mountains, Riverside County Mountains, Santa Ana Mountains and 
  Foothills, San Diego County Mountains, San Gorgonio Pass Near 
  Banning and Orange County Inland Areas.

* WHEN...From 1 AM Saturday to 4 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Winds will be strongest on Saturday, 
  gradually weakening and becoming more localized into Sunday 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SS
350 
WWUS76 KSGX 271305
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
505 AM PST Sat Jan 27 2024

CAZ048-050-055>058-065-554-272200-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-240129T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, 
Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
505 AM PST Sat Jan 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts 45 to 55 mph 
  expected. Local wind gusts up to 65 mph possible in wind prone 
  passes, canyons, and coastal slopes. Wind gusts in the valleys 
  and inland Orange County will be mostly 35 to 45 mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Diego County Valleys, San Bernardino County 
  Mountains, Riverside County Mountains, Santa Ana Mountains and 
  Foothills, San Diego County Mountains, San Gorgonio Pass Near 
  Banning and Orange County Inland Areas.

* WHEN...From now until 4 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Adams
848 
WWUS76 KSGX 272114
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
114 PM PST Sat Jan 27 2024

CAZ048-050-055>058-065-554-280615-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-240129T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, 
Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
114 PM PST Sat Jan 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts 45 to 55 mph
  expected. Local wind gusts up to 65 mph possible in wind prone
  passes, canyons, and coastal slopes Sunday morning. Wind gusts 
  in the valleys and inland Orange County will be mostly 35 to 45 
  mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Diego County Valleys, San Bernardino County 
  Mountains, Riverside County Mountains, Santa Ana Mountains and 
  Foothills, San Diego County Mountains, San Gorgonio Pass Near 
  Banning and Orange County Inland Areas.

* WHEN...From now until 4 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CO
888 
WWUS76 KSGX 280438
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
838 PM PST Sat Jan 27 2024

CAZ048-050-055>058-065-554-281415-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-240129T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
Crestline, Lake Arrowhead, Running Springs, 
and Idyllwild-Pine Cove
838 PM PST Sat Jan 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts 45 to 55 mph 
  expected. Local wind gusts up to 65 mph possible in wind prone 
  passes, canyons, and coastal slopes Sunday morning. Wind gusts 
  in the valleys and inland Orange County will be mostly 35 to 
  45 mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Diego County Valleys, San Bernardino County 
  Mountains, Riverside County Mountains, Santa Ana Mountains and 
  Foothills, San Diego County Mountains, San Gorgonio Pass Near 
  Banning and Orange County Inland Areas.

* WHEN...Until 4 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
536 
WWUS76 KSGX 281355
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
555 AM PST Sun Jan 28 2024

CAZ048-050-055>058-065-554-290000-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-240129T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, 
Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
555 AM PST Sun Jan 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...East winds 20 to 30 mph with gusts 50 to 60 mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Diego County Valleys, San Bernardino County 
  Mountains, Riverside County Mountains, Santa Ana Mountains and 
  Foothills, San Diego County Mountains, San Gorgonio Pass Near 
  Banning and Orange County Inland Areas.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

EA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 26, 9:25 AM PST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 26, 9:25 AM PST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
925 AM PST Fri Jan 26 2024

.SYNOPSIS...
Gusty east to northeast winds are expected today through the
weekend. Winds look strongest on Saturday with a gradual weakening
through the day Sunday. Periods of weaker northeast to east winds
will continue early next week, especially on the mountain foothills.
It will be warmer through early next week with high temperatures 5
to 10 degrees above average. A wetter, windier, and cooler
pattern is expected to develop around Thursday of next week and
continue into the following week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A few low clouds and areas of fog, locally dense, were reported this
morning, mainly in the valleys. Winds have shifted to the northeast
with gusts since midnight in the 35 to 40 mph range on mountain
foothills and below the passes. Northeast winds are expected to
strengthen into Saturday shifting to more of an easterly component
into Sunday. Peak gusts tonight into Saturday will be 40 to 50 mph
with isolated gusts to 65 mph. Local guidance still supports
strongest gusts for Fremont Canyon in the Santa Ana Mountains of
around 55 mph. Guidance has trended slightly stronger for Sill Hill
in the San Diego County mountains with strongest gusts to around 65
mph. The winds will begin to weaken on Saturday night and Sunday
with the stronger gusts to 35 to 45 mph.

A ridge of high pressure will set up over the western US today,
remaining in place through the weekend, and slowly moving to the
east by early next week. That combined with offshore winds will
bring warmer conditions to the area this weekend. Highs in the
valleys will be in the upper 70s, locally reaching 80 degrees. For
the low deserts highs will be in the upper 70s, in the High Desert
mid to upper 60s, mountains will be in the 50s, and the coast is
expected to hit the low 70s. Warmest days of the week look to be
Saturday and Sunday with a gradual cooling expected to start
Sunday along the coast, with cooler conditions spreading east into
next week.

A prolonged wetter pattern is expected to develop during the
latter half of next week. Global models are in good agreement
that a troughing pattern will set up along the US West Coast
Thursday, and current outlooks have that pattern maintaining into
the beginning of the first full week of February. This is expected
to bring wetter, colder, and windier conditions to Southern
California. There is still a lot that needs to be worked out with
specifics of the forecast, but for the global models, 80+% of
ensembles members are showing measurable precipitation for
Thursday into Friday. While a wetter pattern is expected to
develop, just how wet and when the more significant periods of
precipitation might occur remain much less certain. This system
also looks like it could bring windier and colder conditions than
previous storms this winter. NBM snow levels start out around 6500
on Thursday of next week, then fall to around 4500 feet by Friday.
Current ensemble guidance is indicating gusty westerly winds could
impact the coastal waters to the deserts as early as Thursday.

We'll be sharing more information as the details become clearer in
the coming days.

&&

.AVIATION...
261630Z...Coast/Valleys/Mountains...Scattered high clouds above
20000 feet MSL through Saturday morning. Gusty N-NE winds over/west
of mtns with gusts 35-40 kt, iso gusts to 45 kt. Stronger winds
tonight through Saturday morning with gusts 40-50 kts, locally
higher. Areas of MOD up/downdrafts and localized LLWS over/west of
mtns through Saturday morning.

&&

.MARINE...
No hazardous marine conditions are expected through Tuesday.

&&

.BEACHES...
Elevated surf with max sets up to 6 ft and morning high tides just
under 6 ft could produce minor tidal overflow in San Diego County
this morning through 10 AM.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...CO
AVIATION/MARINE/BEACHES...MM

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.